MAUDE Adverse Event Report: MEDLINE RENEWAL; ETHICON ENDOPATH® XCEL¿ BLADELESS TROCAR, W/STABILITY SLEEVE, 100MM LENGTH 5.0MM

MEDLINE RENEWAL; ETHICON ENDOPATH® XCEL¿ BLADELESS TROCAR, W/STABILITY SLEEVE, 100MM LENGTH 5.0MM
Catalog Number B5LT
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the clear plastic tip of a reprocessed ethicon b5lt 5mm trocar broke off as the surgeon was pulling the trocar out of the cannula, which was still in the patient's abdomen.The surgeon was able to locate the detached tip and retrieved it from the patient without further incident.There was no report of adverse patient consequence or prolonged anesthesia related to the incident.The sample was returned for evaluation and it was confirmed that the device was reprocessed.The complaint was confirmed however; a root cause could not be determined at this time.Due to the reported incident and in abundance of caution, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the clear plastic tip of a reprocessed ethicon b5lt 5mm trocar broke.

Common Device Name
ETHICON ENDOPATH® XCEL¿ BLADELESS TROCAR, W/STABILITY SLEEVE, 100MM LENGTH 5.0MM
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key7450333
Report Number3032391-2018-00003
Device Sequence Number1642739
Product Code NLM
UDI-Device Identifier10888277381070
UDI-Public10888277381070
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2020
Device Catalogue NumberB5LT
Device Lot Number369119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2018
Initial Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;